Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 8, 2013, 2:41 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Oct 9, 2013, 9:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2013, 2:41 PM MST (21:41 UTC)
- In effect from
- Oct 9, 2013, 9:00 AM MST
- Expired
- Oct 9, 2013, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4542 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WWUS75 KVEF 082141 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 241 PM PDT TUE OCT 8 2013 ...THE NEXT PACIFIC STORM WILL BRING GUSTY SOUTHWEST WINDS TO MUCH OF MOHAVE COUNTY ON WEDNESDAY... .A PACIFIC STORM DROPPING SOUTH INTO CALIFORNIA AND NEVADA TONIGHT AND WEDNESDAY WILL BRING LOCALLY STRONG AND GUSTY WINDS TO MOHAVE COUNTY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THESE WINDS SHOULD DIMINISHED WEDNESDAY NIGHT WITH A CHANCE OF SHOWERS THEN FORMING OVER THE AREA...WHILE MUCH COOLER TEMPERATURES WILL BE SEEN ON THURSDAY. AZZ001-003-091200- /O.NEW.KVEF.WI.Y.0033.131009T1600Z-131010T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 241 PM MST TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE NORTHWEST PLATEAU AND THE NORTHWEST DESERTS...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING: WINDS WILL BE INCREASING EARLY WEDNESDAY MORNING WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING. THE WINDS WILL THEN DECREASE LATE WEDNESDAY EVENING AND OVERNIGHT. * LOCATIONS: INCLUDE BUT NOT LIMITED TO PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA * IMPACTS: STRONG CROSSWINDS MAY BE SEEN OVER THE AREA ROADWAYS WHILE LOCAL AREAS OF BLOWING SAND AND DUST CAN RAPIDLY REDUCE VISIBILITIES ESPECIALLY NEAR DRY LAKE BEDS. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
4 follow-up statements
439 WWUS75 KVEF 090957 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 257 AM PDT WED OCT 9 2013 ...GUSTY SOUTHWEST WINDS ACROSS MOHAVE COUNTY AND PORTIONS OF SOUTHWEST SAN BERNARDINO COUNTY TODAY... .A COLD LOW PRESSURE SYSTEM DROPPING SOUTH INTO CALIFORNIA AND NEVADA TODAY WILL BRING LOCALLY STRONG AND GUSTY WINDS TO MOHAVE COUNTY AND SOUTHWEST PORTIONS OF SAN BERNARDINO COUNTY TODAY. THESE WINDS SHOULD DIMINISH THIS EVENING WITH A CHANCE OF SHOWERS THEN DEVELOPING OVER THE AREA...WHILE MUCH COOLER TEMPERATURES WILL BE SEEN ON THURSDAY. CAZ525-091630- /O.EXA.KVEF.WI.Y.0033.131009T1600Z-131010T0300Z/ MORONGO BASIN- INCLUDING...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 257 AM PDT WED OCT 9 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE MORONGO BASIN WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. THE STRONG WINDS ARE EXPECTED BE CLOSER TO MORONGO VALLEY AND YUCCA VALLEY WITH WINDS GENERALLY DECREASING BEYOND THOSE AREAS. * TIMING: WINDS WILL BE INCREASING EARLY THIS MORNING WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING. THE WINDS WILL THEN DECREASE LATE THIS EVENING. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE. * IMPACTS: STRONG CROSSWINDS MAY BE SEEN OVER THE AREA ROADWAYS WHILE LOCAL AREAS OF BLOWING SAND AND DUST CAN RAPIDLY REDUCE VISIBILITIES ESPECIALLY NEAR DRY LAKE BEDS. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-091630- /O.CON.KVEF.WI.Y.0033.131009T1600Z-131010T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 257 AM MST WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING: WINDS WILL BE INCREASING EARLY THIS MORNING WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING. THE WINDS WILL THEN DECREASE LATE THIS EVENING AND OVERNIGHT. * LOCATIONS: INCLUDE BUT NOT LIMITED TO PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA * IMPACTS: STRONG CROSSWINDS MAY BE SEEN OVER THE AREA ROADWAYS WHILE LOCAL AREAS OF BLOWING SAND AND DUST CAN RAPIDLY REDUCE VISIBILITIES ESPECIALLY NEAR DRY LAKE BEDS. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ ASG
824 WWUS75 KVEF 091618 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 918 AM PDT WED OCT 9 2013 ...GUSTY SOUTHWEST WINDS ACROSS MOHAVE COUNTY AND PORTIONS OF SOUTHWEST SAN BERNARDINO COUNTY TODAY... .A COLD LOW PRESSURE SYSTEM DROPPING SOUTH INTO CALIFORNIA AND NEVADA TODAY WILL BRING LOCALLY STRONG AND GUSTY WINDS TO MOHAVE COUNTY AND SOUTHWEST PORTIONS OF SAN BERNARDINO COUNTY TODAY. THESE WINDS SHOULD DIMINISH THIS EVENING WITH A CHANCE OF SHOWERS THEN DEVELOPING OVER THE AREA...WHILE MUCH COOLER TEMPERATURES WILL BE SEEN ON THURSDAY. AZZ001-003-CAZ525-100300- /O.CON.KVEF.WI.Y.0033.000000T0000Z-131010T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-MORONGO BASIN- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 918 AM PDT WED OCT 9 2013 /918 AM MST WED OCT 9 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR THE MORONGO BASIN...NORTHWEST DESERTS AND NORTHWEST PLATEAU. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS MORNING WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING. THE WINDS WILL THEN DECREASE LATE THIS EVENING. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...KINGMAN...MT TRUMBULL...WIKIEUP...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA. * IMPACTS: STRONG CROSSWINDS MAY BE SEEN OVER THE AREA ROADWAYS WHILE LOCAL AREAS OF BLOWING SAND AND DUST CAN RAPIDLY REDUCE VISIBILITIES ESPECIALLY NEAR DRY LAKE BEDS. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
810 WWUS75 KVEF 092011 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 111 PM PDT WED OCT 9 2013 ...GUSTY SOUTHWEST WINDS ACROSS MOHAVE COUNTY AND PORTIONS OF SOUTHWEST SAN BERNARDINO COUNTY TODAY... .A COLD LOW PRESSURE SYSTEM DROPPING SOUTH INTO CALIFORNIA AND NEVADA TODAY WILL BRING LOCALLY STRONG AND GUSTY WINDS TO MOHAVE COUNTY AND SOUTHWEST PORTIONS OF SAN BERNARDINO COUNTY TODAY. THESE WINDS SHOULD DIMINISH THIS EVENING WITH A CHANCE OF SHOWERS THEN DEVELOPING OVER THE AREA...WHILE MUCH COOLER TEMPERATURES WILL BE SEEN ON THURSDAY. CAZ523-100300- /O.EXA.KVEF.WI.Y.0033.000000T0000Z-131010T0300Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 111 PM PDT WED OCT 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOHAVE DESERT OF SAN BERNARDINO COUNTY ...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING. THE WINDS WILL THEN DECREASE LATE THIS EVENING. * LOCATIONS: FORT IRWIN...BARSTOW...DAGGETT. * IMPACTS: STRONG CROSSWINDS MAY BE SEEN OVER THE AREA ROADWAYS WHILE LOCAL AREAS OF BLOWING SAND AND DUST CAN RAPIDLY REDUCE VISIBILITIES ESPECIALLY NEAR DRY LAKE BEDS. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-CAZ525-100300- /O.CON.KVEF.WI.Y.0033.000000T0000Z-131010T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-MORONGO BASIN- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 111 PM PDT WED OCT 9 2013 /111 PM MST WED OCT 9 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR THE MORONGO BASIN...NORTHWEST PLATEAU AND NORTHWEST DESERTS. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING: STRONG WINDS WILL CONTINUE DURING THE AFTERNOON AND EARLY EVENING. THE WINDS WILL THEN DECREASE LATE THIS EVENING. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE... KINGMAN...MT TRUMBULL...WIKIEUP...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA. * IMPACTS: STRONG CROSSWINDS MAY BE SEEN OVER THE AREA ROADWAYS WHILE LOCAL AREAS OF BLOWING SAND AND DUST CAN RAPIDLY REDUCE VISIBILITIES ESPECIALLY NEAR DRY LAKE BEDS. LOOSE OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
617 WWUS75 KVEF 100244 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 744 PM PDT WED OCT 9 2013 AZZ001-003-CAZ523-525-100345- /O.EXP.KVEF.WI.Y.0033.000000T0000Z-131010T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- MORONGO BASIN- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BARSTOW...DAGGETT...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 744 PM PDT WED OCT 9 2013 /744 PM MST WED OCT 9 2013/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... WINDS HAVE BEGUN TO SUBSIDE ACROSS THE AREA THIS EVENING AND THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/. A FEW ISOLATED GUSTS OF 30-40 MPH WILL BE POSSIBLE THROUGH THE EVENING HOURS. $$ WOLCOTT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 8, 9:18 AM MST, 5 hours 23 minutes earlier.
Area forecast discussion, Oct 8, 9:18 AM MST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
918 AM PDT TUE OCT 8 2013
.SYNOPSIS...A STRONG PACIFIC STORM WILL AFFECT THE AREA WEDNESDAY
INTO THURSDAY WITH GUSTY WINDS...SCATTERED SHOWERS AND HIGH
ELEVATION SNOW SHOWERS AND COOLER TEMPERATURES. IMPROVING CONDITIONS
ARE EXPECTED THURSDAY AFTERNOON...WITH DRY AND MILD CONDITIONS
FORECAST OVER THE WEEKEND.
&&
.UPDATE...BAND OF CIRRUS ACROSS THE NORTHWEST PART OF THE CWA THIS
MORNING WILL TRACK EAST ACROSS THE AREA THROUGHOUT THE DAY. LOOKING
AT VISIBLE SATELLITE IMAGERY...THIS BAND APPEARS TO BE FAIRLY THICK
SO I UPDATED THE SKY GRIDS FOR TODAY TO INCREASE CLOUD COVER SOME.
&&
.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS THROUGH EARLY
THIS AFTERNOON THEN SOUTH TO SOUTHWEST WINDS 10-15 KTS AFTER ABOUT
21Z. SOUTH TO SOUTHWEST WINDS WILL INCREASE WEDNESDAY AFTERNOON TO
15-20 KTS WITH GUSTS AROUND 30 KTS. SCT-BKN HIGH CLOUDS THROUGH
TONIGHT. CLOUDS WILL INCREASE AND LOWER LATE WEDNESDAY WITH A SLIGHT
CHANCE OF SHOWERS DEVELOPING. SHOWER CHANCES WILL INCREASE WEDNESDAY
EVENING WITH CEILINGS POTENTIALLY DOWN TO 5 KFT AT TIMES WEDNESDAY
NIGHT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS ARE EXPECTED TO BECOME SOUTH TO SOUTHWEST WITH
THE STRONGEST WINDS AFFECTING KDAG AND KIGM THIS AFTERNOON. WIND
SPEEDS IN THESE AREAS WILL GENERALLY BE 15-25 KTS. SCT-BKN HIGH
CLOUDS EXPECTED THOUGH MUCH OF TONIGHT. CLOUDS WILL INCREASE FROM
THE WEST AND LOWER LATE TONIGHT THROUGH WEDNESDAY WITH SHOWERS
DEVELOPING. CEILINGS MAY LOWER TO 3-5 KFT AT TIMES WITH MOUNTAIN
OBSCURATIONS.
&&
.PREV DISCUSSION...
220 AM PDT TUE OCT 8 2013
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...NO SIGNIFICANT CHANGES
IN THE OVERALL PATTERN AS A COLD UPPER LOW BEGINS TO DROP SOUTH OUT
OF WESTERN CANADA TODAY. THIS WILL HELP DEEPEN THE TROUGH OVER THE
WESTERN STATES AND BRING AN INCREASING SOUTHWEST FLOW TO THE REGION.
MOST AREAS WILL SEE AN INCREASE IN SOUTHWEST WINDS THIS
AFTERNOON...BUT BREEZY TO WINDY CONDITIONS WILL MAINLY BE SEEN OVER
SAN BERNARDINO AND MOHAVE COUNTIES WHERE GUSTS UP TO 30 MPH WILL BE
SEEN. OTHERWISE LOOKING FOR GENERALLY CLEAR SKIES AREAWIDE TODAY
OUTSIDE OF A FEW HIGH CLOUDS. BIGGER CHANGES WILL START TO OCCUR
TONIGHT AND WEDNESDAY AS THE COLD UPPER LOW CONTINUES TO DIG SOUTH
THOUGH CALIFORNIA AND WESTERN NEVADA. THIS SYSTEM DOES NOT HAVE A
SIGNIFICANT AMOUNT OF MOISTURE ASSOCIATED WITH IT...BUT THE LACK OF
MOISTURE WILL BE MADE UP FOR BY THE STRONG DYNAMICS. FAIRLY
WIDESPREAD SHOWERS ARE FORECAST TO DEVELOP BY MID DAY WEDNESDAY OVER
THE NORTHWEST PORTIONS OF THE CWA. 700MB TEMPERATURES ARE FORECAST
TO DROP TO AROUND -4 DEG C OVER NORTHERN INYO COUNTY WHICH WOULD PUT
SNOW LEVELS GENERALLY AROUND 6500 FEET AND POSSIBLY DOWN TO 6000
FEET DUE TO THE INCREASED INSTABILITY AS THE UPPER LOW MOVES
DIRECTLY OVER THE AREA. WILL GO AHEAD AND ISSUED A WINTER WEATHER
ADVISORY FOR ELEVATIONS ABOVE 6500 FEET FOR THE SIERRA AND THE WHITE
MOUNTAINS OF INYO COUNTY FROM 18Z WEDNESDAY TO 12Z THURSDAY. THINK
THOSE LOCATIONS MAY SEE UPWARDS OF 5 INCHES OF ACCUMULATIONS. HIGH
ELEVATION SNOW IS ALSO LIKELY IN ESMERALDA COUNTY...BUT THINK THAT
SNOW LEVELS WILL BE A LITTLE HIGHER AND NOT HAVE TOO MUCH OF AN
IMPACT FOR ELEVATIONS BELOW 7000 FEET. WILL ALSO NEED TO WATCH FOR
THE POSSIBILITY OF ANY WIND ADVISORIES FOR PORTIONS OF SAN
BERNARDINO AND MOHAVE COUNTIES WEDNESDAY AFTERNOON AS THE MODELS
INDICATE THAT WINDS MAY GUST UP TO 40 MPH. PLENTY OF UPPER SUPPORT
AS A STRONG 125KT JET ROUNDS THE BASE OF THE LOW. THE UPPER LOW WILL
START TO TRACK SOUTHEAST WEDNESDAY NIGHT WITH PRECIPITATION ALSO
SPREADING SOUTH AND EAST. MOST OF THE AREA SHOULD SEE SCATTERED RAIN
SHOWERS WITH SNOW SHOWERS ABOVE 6000 FEET. CURRENT THINKING IS THAT
THE SPRING MOUNTAINS AND SHEEP RANGE ALONG WITH THE HIGHER
ELEVATIONS IN MOHAVE COUNTY MAY SEE AT LEAST A COUPLE OF INCHES OF
SNOW...BUT WILL HOLD OFF ON ANY WINTER WEATHER PRODUCTS FOR NOW.
TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL TODAY...BUT DROP AROUND
10 DEGREES ON WEDNESDAY AS COLDER AIR BEINGS TO ADVECT INTO THE
REGION ALONG WITH THE ADDITIONAL CLOUD COVER.
.LONG TERM...THURSDAY THROUGH MONDAY...THE CENTER OF THE CLOSED LOW
IS FORECAST TO BE STRADDLING SOUTHERN NEVADA AND NORTHWEST ARIZONA
EARLY THURSDAY MORNING THEN IT QUICKLY LIFTS ACROSS THE FOUR CORNERS
REGION INTO THE ROCKIES BY THURSDAY AFTERNOON. LOW LEVEL CLOUDS AND
A FEW SHOWERS SHOULD LINGER THROUGH MID MORNING OVER SOUTHERN NEVADA
AND NORTHWEST ARIZONA FOLLOWED BY GRADUAL CLEARING IN THE AFTERNOON.
THURSDAY WILL MARK THE COOLEST DAY OF THE WEEK THEN A DRY NORTHWEST
FLOW ALOFT WILL DEVELOP FRIDAY INTO THE WEEKEND LEADING TO MOSTLY
CLEAR SKIES AND TEMPERATURES CLIMBING A FEW DEGREES EACH DAY.
FOR SUNDAY AND MONDAY...THE ECMWF CONTINUES TO DEPICT A TROUGH
DROPPING DOWN THROUGH THE PACIFIC NORTHWEST AND OVER NORTHERN
NEVADA/UTAH. THIS SCENARIO WOULD LEAD TO INCREASING SOUTHWEST
WINDS OVER OUR AREA AND SLIGHT COOLING. ON THE OTHER HAND...THE GFS
AND GEM INDICATE A BROAD TROUGH OVER THE NORTHERN INTERMOUNTAIN AND
NORTHERN PLAINS REGIONS WHICH WOULD HAVE LITTLE INFLUENCE ON
SENSIBLE WEATHER WITHIN OUR FORECAST AREA. NO SIGNIFICANT CHANGES
WERE MADE TO THE SUNDAY-MONDAY PERIOD AND THE GOING FORECAST GRIDS
REFLECT THE GFS/GEM SOLUTIONS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WINTER WEATHER ADVISORY FROM 11 AM WEDNESDAY TO 5 AM PDT
THURSDAY FOR CAZ519-521.
&&
UPDATE/AVIATION...HARRISON
PREV DISCUSSION...GORELOW/ADAIR
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Oct 8, 3:49 AM MST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 349 AM PDT TUE OCT 8 2013 CAZ519-521-090700- EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 349 AM PDT TUE OCT 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD LOW PRESSURE SYSTEM WILL DROP FROM WESTERN CANADA INTO CENTRAL CALIFORNIA BY WEDNESDAY. THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY CAN EXPECT SNOW ACCUMULATIONS OF 3 TO 5 INCHES ABOVE 6500 FEET BEFORE THE SNOW TAPERS OFF LATE WEDNESDAY NIGHT AND THURSDAY MORNING AS THE STORM MOVES OFF TO THE EAST. A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THESE AREAS FROM 11 AM WEDNESDAY TO 5 AM THURSDAY. DRY CONDITIONS CAN BE EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ520-522>527-NVZ014>022-090700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 349 AM PDT TUE OCT 8 2013 /349 AM MST TUE OCT 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. SOUTHWEST WINDS GUSTING 25 TO 35 MPH WILL DEVELOP ACROSS THE MOJAVE DESERT REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD LOW PRESSURE SYSTEM WILL DROP FROM WESTERN CANADA INTO CENTRAL CALIFORNIA BY WEDNESDAY THEN MOVE ACROSS THE ENTIRE REGION WEDNESDAY NIGHT BEFORE LIFTING INTO THE ROCKIES BY THURSDAY AFTERNOON. THIS SYSTEM IS EXPECTED TO PRODUCE MEASURABLE SNOW IN THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHERN MOHAVE COUNTY ARIZONA AT ELEVATIONS ABOVE 6500 TO 7000 FEET. HOWEVER...THE QUICK MOVING STORM WITH LIMITED MOISTURE SHOULD PRODUCE GENERAL SNOW ACCUMULATIONS OF ONLY 1 TO 3 INCHES. THIS STORM WILL BRING SOUTH TO SOUTHWEST WINDS GENERALLY GUSTING 30 TO 40 MPH AHEAD OF IT WEDNESDAY...ESPECIALLY ACROSS WESTERN SAN BERNARDINO COUNTY CALIFORNIA AND MUCH OF MOHAVE COUNTY ARIZONA. HIGH TEMPERATURES WILL DROP 15-20 DEGREES BY THURSDAY. DRY NORTHWEST FLOW IS EXPECTED FROM THURSDAY AFTERNOON INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:03 AM MST | Winter Weather Advisory | VEF | Inyo | 48 hr |
Nearby
Wind Advisories in Arizona, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.